No grapefruit at all??
Apr 3, 2008
Ive heard that grapefruit can interact with a lot of HIV drugs. But I really love eating the stuff, it's like a fundamental part of my breakfast. Is there any way I can keep having it when I start taking HIV drugs or will that be out of the picture?
Response from Mr. Vergel
Grapefruit is rich in flavonoids that are great for health but that can affect how your body metabolizes drugs in the liver. All interaction studies were performed by giving grapefruit juice at the same time as medications, so we do not know its effect if you were to take it two to fours hours after meds. I would just try to replace it with oranges or other fruits until more data are available. It would be a shame to have toxicities due to increased HIV medication blood levels because you cannot let go of your love for this fruit.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Penis After Mutual Masturbation Worried I Have HIV
- Swollen Lymph Nodes After Masturbation Worried I Have HIV
- White Bumps On Penis After Hole In Condom Worried I Have HIV
- White Bumps On Penis After Vaginal Sex Worried I Have HIV
- Does Amoxicillin Cure Chlamydia?
- How To Completely Get Rid Of Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.